The Weekly Retro Movie Rundown Christmas Special!

Jingle all the way! The Christmas special retro movie rundown is here and BOY is it a (nut) cracker!

With the sprouts bubbling away and the oven slowly warming the house with it’s delicious festive smells, we find ourselves in a mix of chaos, delight and nostalgia of Christmases past. With the dust starting to settle on another year, we find ourselves perched on the nearest sofa as we let the warm glow of the TV soothe us into the night with it’s festive joy.

Merry Christmas one and all!

SATURDAY 23rd December

.
The Rugrats Movie
(1999) Channel 4 7:30am-9:00am (1 hour 30 minutes)
Tommy tries to return his new brother to the baby shop, helped by Angelica, Chuckie, Phil and Lil – but the friends become lost in dense woodlands en route, turning their expedition into a scary and exciting journey of discovery. Animated comedy based on the TV series, with the voices of Elizabeth Daily, Christine Cavanaugh, Kath Soucie, Whoopi Goldberg and Busta Rhymes.

The Rugrats Merchandise

The Muppets (2011) BBC2 9:30am-11:10am (1 hour 40 minutes)
Three fans of the famous puppet variety show discover a powerful businessman is going to knock down the Muppet theatre and drill for oil on the site. They track down frontman Kermit the frog and persuade him to reunite his co-stars, so they can put on one last performance to save the venue. Comedy, starring Jason Segel, Amy Adams and Chris Cooper, with songs by Bret McKenzie (Flight of the Conchords).

The Muppets Merchandise

A Christmas Story (1983) Channel 5 11:05am-12:55pm (1 hour 50 minutes)
A boy growing up in 1940s suburban Indiana longs to receive his ideal present of an air rifle on Christmas morning, even though his parents, his teacher and even Santa Claus himself are horrified at the prospect. Family comedy, starring Peter Billingsley, Melinda Dillon, Darren McGavin and Ian Petrella.

Willy Wonka and the Chocolate Factory (1971) ITV3 1:05pm-3:10pm
An eccentric confectionery king announces that five children will be given a tour of his wondrous factory. The winners turn out to be a kind-hearted boy from a penniless family and four obnoxious brats, who face a terrible fate when they misbehave. Musical fantasy, based on Roald Dahl’s classic book Charlie and the Chocolate Factory, starring Gene Wilder, Jack Albertson, Peter Ostrum and Roy Kinnear.

Charlie and the Chocolate Factory Merchandise

Cool Runnings (1993) BBC1 1:15pm-2:50pm (1 hour 35 minutes)
A sprinter fails to qualify for the Jamaican Olympic squad, but refuses to give up his dream. Learning that a former US bobsleigh coach is living nearby, he seizes the chance to shine in an entirely different sport, and cajoles three of his friends to join him in training for the 1988 Winter Olympics in the far less tropical environment of Canada. Fact-based comedy, with John Candy, Leon, Doug E Doug and Malik Yoba.

Harry Potter and the Philosopher’s Stone (2001) ITV 1:35pm-4:30pm (2 hours 55 minutes)
An orphaned boy endures a miserable childhood, until he discovers he has magical powers and enrols at a special school for young wizards. However, his suspicions are aroused by a sinister teacher who seems to be up to no good. Fantasy adventure, adapted from the first of JK Rowling’s books, starring Daniel Radcliffe, Rupert Grint, Emma Watson, Robbie Coltrane, Alan Rickman and Richard Harris.

Harry Potter Merchandise

Scrooge (1970) Channel 5 2:40pm-5:00pm
Hard-hearted Victorian miser Ebenezer Scrooge refuses to join in with the spirit of the festive season – until a succession of spectral visitors turn up to teach him the error of his ways. Musical adaptation of Charles Dickens’ classic A Christmas Carol, starring Albert Finney, Alec Guinness, Kenneth More, Edith Evans and Paddy Stone.

Liar Liar (1997) ITV2 5:30pm-7:10pm
A lawyer, whose underhand ploys to win cases leave him little time to see his son, discovers he is incapable of lying after the boy’s birthday wish makes his dad tell only the truth. However, this causes a host of problems as the attorney tries to muddle his way through a high-profile divorce settlement. Comedy, with Jim Carrey, Maura Tierney, Justin Cooper, Jennifer Tilly and Cary Elwes.

Crocodile Dundee (1986) Channel 4 6:10pm-8:00pm (1 hour 50 minutes)
A New York reporter searches the Australian Outback for a maverick hunter with a legendary reputation, and invites the adventurer back to America. But the die-hard Aussie needs to draw on all his survival skills to adjust to life in the urban jungle. Comedy adventure, written by and starring Paul Hogan, with Linda Kozlowski, John Meillon and Mark Blum.

The Fugitive (1993) ITV4 9:00pm-11:40pm
A doctor is convicted of his wife’s murder and forced to go on the run to prove his innocence – but his efforts to find the mysterious one-armed man he believes is the real killer are hampered by a tenacious US marshal. Thriller, starring Harrison Ford, an Oscar-winning Tommy Lee Jones, Sela Ward, Julianne Moore and Joe Pantoliano.

Rambo: First Blood Part II (1985) ITV4 11:40pm-1:35am
Incarcerated Special Forces veteran John Rambo is offered the chance for freedom by former commander Colonel Trautman if he takes up the offer to return to the jungles of Vietnam on a life-or-death mission to rescue American PoWs. During the course of the operation, he develops strong feelings for his guide, a female freedom fighter – but tragedy strikes, leaving him more determined than ever to exact a bloody and explosive revenge. Action adventure sequel, starring Sylvester Stallone, Richard Crenna, Julia Nickson-Soul, Steven Berkoff, George Kee Cheung, Andy Wood and Martin Kove.

Christmas Eve

.
Jack Frost
(1998) ITV 9:55am-11:50am (1 hour 55 minutes)
A rock musician who realises he is spending too much time away from his family is killed in a car accident while travelling home for the festive season. The following year his spirit takes on the form of a snowman, made by his son, allowing them to spend one last Christmas together. Fantasy drama, starring Michael Keaton, Kelly Preston, Joseph Cross and Mark Addy.

The Santa Clause (1994) BBC1 10:30am-12:00pm (1 hour 30 minutes)
A grumpy divorced father faces a dilemma one Christmas Eve after accidentally startling Santa and causing him to fall to his death. The guilty man’s only option is to put on the red suit, jump into the sleigh and finish the round himself, much to his son’s delight. Fantasy comedy, starring Tim Allen, Judge Reinhold, Wendy Crewson, Eric Lloyd and David Krumholtz.

Fun Fact: For one week in November 1994, Tim Allen had the #1 movie at the box office (this movie), the #1 rated television show (Home Improvement (1991)), and the #1 New York Times best-selling book (“Don’t Stand Too Close to a Naked Man”).

Matilda (1996) Sony Movie Channel 11:00am-1:00pm (2 hours)
A gifted youngster is packed off by her selfish parents to the prison-like Crunchem Hall School. Once there, she befriends a sweet-natured teacher who convinces her that not all grown-ups are bad – and urges her to use her special powers to turn the tables on the nasty headmistress. Fantasy comedy, adapted from the children’s book by Roald Dahl, with Mara Wilson, Pam Ferris, Embeth Davidtz, Rhea Perlman and Danny DeVito, who also directed.

Matilda Merchandise

Casper (1995) Film4 11:00am-1:05pm (2 hours 5 minutes)
A paranormal expert moves into a haunted house where his daughter befriends the amiable ghost of a young boy – but things start to go awry when three smelly spooks and two dastardly crooks try to chase the new residents away. Family comedy, starring Christina Ricci, Bill Pullman, Eric Idle, Cathy Moriarty and featuring the voice of Malachi Pearson.

Bugsy Malone (1976) ITV3 11:35am-1:35pm
Alan Parker’s slapstick musical comedy, featuring a cast composed entirely of children and following a war between rival gangsters in 1920s New York – fought with custard pies and cream-firing Tommy guns. When a slick mobster acquires devastating new weapons, his arch rival enlists the aid of a small-time chancer to steal them. Starring Scott Baio, Florrie Dugger and John Cassisi, with Jodie Foster in an early appearance.

Jumanji (1995) Sony Movie Channel 1:00pm-3:10pm
A man who has been trapped inside a mysterious jungle board game for 26 years is eventually freed when two children start to play it. Unfortunately, he arrives with a rampaging horde of animals on his heels, leaving only one solution – to finish the game he started all those years ago. Fantasy adventure, starring Robin Williams, Kirsten Dunst and Bonnie Hunt.

Jingle All the Way (1996) Film3 3:00pm-4:45pm (1 hour 45 minutes)
A workaholic father tries to make up for his perpetual absence from home by promising to buy his son a hugely popular action figure for Christmas – little realising every other father in town has the same idea. Comedy, starring Arnold Schwarzenegger, Sinbad, Jake Lloyd, Rita Wilson, Robert Conrad and Phil Hartman.

Hook (1991) Sony Movie Channel 3:20pm-6:15pm
Peter Pan, who has finally grown up and is now a married lawyer with a family of his own, is whisked away by Tinkerbell to Neverland, where he must learn to fly again if he is to save his children from the clutches of Captain Hook. Steven Spielberg’s fantasy adventure, with Robin Williams, Dustin Hoffman, Julia Roberts, Bob Hoskins and Maggie Smith.

The Muppet Christmas Carol (1992) Channel 4 6:30pm-8:00pm (1 hour 30 minutes)
An embittered Victorian miser hates the festive season and people in general, but on Christmas Eve, the ghosts of his former business partners, the Marley brothers, visit him in the night. They warn him three spirits are coming to make him change his ways by showing him visions of the past, the present and what the future may hold. Comedy, with Michael Caine and Steven Mackintosh alongside the puppet characters.

Rambo III (1988) ITV4 9:00pm-11:10pm
Vietnam veteran John Rambo turns down a request from his old colonel to join a mission in Soviet-occupied Afghanistan. However, when the officer is captured, Rambo sets off to save him, joining the Mujahedeen rebels in fighting against the Russian invaders. Action adventure sequel, starring Sylvester Stallone, Richard Crenna, Kurtwood Smith, Marc de Jonge and Sasson Gabai.

Predator (1987) Film4 10:55pm-1:05am (2 hours 10 minutes)
An elite military team takes on a top-secret mission in the jungles of Central America, but the soldiers realise they have been deceived by their CIA employers. A greater danger presents itself when they are stalked by a lethal alien big-game hunter with the power to become invisible, that has come to Earth to stalk human prey. Sci-fi thriller, starring Arnold Schwarzenegger, Carl Weathers and Bill Duke.

Christmas Day

.
National Lampoon’s Christmas Vacation
(1989) ITV 9:25am-11:10am (1 hour 45 minutes)
An American householder is dismayed when his plans for a traditional festive family holiday are thrown into complete disarray by a succession of annoying neighbours and long-lost relatives, who turn up on his doorstep offering their own brand of Christmas cheer. Comedy, starring Chevy Chase, Beverly D’Angelo, Randy Quaid, Diane Ladd, Juliette Lewis, Miriam Flynn, Johnny Galecki and William Hickey.

Fun Fact: After failing to get the Christmas lights to work one last time, Clark Griswold takes his frustration out on the plastic decorations in the front yard. Chevy Chase actually broke his pinky finger while punching Santa Claus. He resorts to kicking and clubbing the decorations after that. The film kept rolling, and the take was used.

Mr Bean’s Holiday (2007) ITV 11:10am-12:50pm (1 hour 40 minutes)
The bumbling fool wins first prize in the church raffle – a trip to France and a video camera. His travels cause chaos as he disrupts a film shoot in Cannes, to the fury of its megalomaniac director, and is then accused of kidnapping a youngster. Comedy, starring Rowan Atkinson, Willem Dafoe, Emma de Caunes and Max Baldry.

Santa Claus: The Movie (1985) ITV 12:50pm-3:00pm (2 hours 10 minutes)
An impulsive elf walks out on Father Christmas during the hectic preparations for the festive season, and heads for New York determined to make a name for himself. However, he falls into the clutches of an evil toy manufacturer, who has a devilish money-making plan up his sleeve. Family fantasy adventure, starring Dudley Moore, John Lithgow, David Huddleston, Burgess Meredith and Judy Cornwell.

Scrooged (1988) Channel 4 2:35pm-4:30pm (1 hour 55 minutes)
A heartless TV executive is cruel to his employees and sees the festive season as nothing more than an opportunity to make money. However, on Christmas Eve, three ghosts arrive in the night and challenge him to change his cynical ways by showing him his past, present and future. Comedy based on Charles Dickens’ A Christmas Carol, starring Bill Murray, Karen Allen, John Forsythe, David Johansen and Carol Kane.

Smokey and the Bandit II (1980) Sony Movie Channel 4:00pm-6:15pm
The maverick haulier must overcome a crisis of confidence when he and his friends are hired to transport a pregnant elephant to Texas, a mammoth task that proves far from easy, especially with their old enemy in hot pursuit. Road comedy, with Burt Reynolds, Jackie Gleason, Jerry Reed, Dom DeLuise and Sally Field.

Dumbo (1941) Channel 4 4:30pm-5:50pm (1 hour 20 minutes)
Disney animated adventure following the fortunes of a plucky young elephant with oversized ears. Mocked by his fellow circus performers, Dumbo finally finds a friend in an enterprising mouse, who helps the poor animal overcome his inhibitions and find fame and fortune as the world’s only flying elephant. With the voices of Sterling Holloway and Edward Brophy, and an Oscar-winning score by Frank Churchill and Oliver Wallace.

Disney Merchandise

Home Alone (1990) Channel 4 5:50pm-7:40pm (1 hour 50 minutes)
A boy has to fend for himself when he is accidentally left behind after his family jets off to Paris for Christmas. The youngster initially enjoys his freedom, but is soon forced to resort to ingenious booby traps to defend the family home from two dim-witted burglars. Comedy, starring Macaulay Culkin, Joe Pesci, Daniel Stern, John Heard, Catherine O’Hara and John Candy.

Miracle on 34th Street (1947) More 4 6:00pm-8:00pm (2 hours)
When a popular New York department store Santa Claus is placed in an asylum for claiming to be the genuine article, a crusading city lawyer takes on the case, determined to prove the man’s sanity. Christmas drama, starring Edmund Gwenn, Maureen O’Hara, Natalie Wood, John Payne, Gene Lockhart, Porter Hall and William Frawley.

There’s Something About Mary (1998) 5STAR 9:00pm-11:25pm
A lovelorn man hires a sleazy private eye to track down his high-school sweetheart in the hope of rekindling their brief relationship. By unfortunate coincidence, the detective also falls for her, and then it emerges there are even more men out there competing for her affections. Comedy from the Farrelly brothers, starring Cameron Diaz, Ben Stiller, Matt Dillon and Lee Evans.

Boxing Day

.
Short Circuit
(1986) Channel 4 8:25am-10:25am (2 hours)
A military robot is struck by lightning and develops a mind of its own. The machine embarks on a series of comic misadventures, but the company that made him wants him back. He realises his only hope is to convince the scientist who invented him that he really is alive. Sci-fi comedy adventure, starring Steve Guttenberg, Ally Sheedy and Fisher Stevens.

Ferris Bueller’s Day Off (1986) ITV 9:25am-11:25am (2 hours)
A teenager plays truant from school and spends the day dragging his girlfriend and a reluctant friend into all manner of crazy adventures in the big city – while the school’s dean of students vows to stop at nothing to prove the youngster is faking illness. Comedy, starring Matthew Broderick, Mia Sara, Alan Ruck, Jennifer Grey, Jeffrey Jones and Charlie Sheen.

Ferris Bueller’s Day Off

A Hard Day’s Night (1964) BBC2 11:55am-1:20pm (1 hour 25 minutes)
The Beatles, harassed by their manager and Paul’s grandfather, embark on a train journey to London for a TV show, but find themselves dogged by all manner of problems, including the inevitable overexcited fans. Musical comedy, starring the Fab Four alongside Wilfrid Brambell, Victor Spinetti and Anna Quayle. Songs include Can’t Buy Me Love, Don’t Bother Me and the title track.

The Beatles Merchandise

A Bug’s Life (1998) ITV2 2:35pm-4:40pm
Well-meaning ant Flik lands his colony in trouble when he accidentally disposes of an offering meant for a swarm of greedy grasshoppers – who promptly promise a horrible revenge. Faced with the imminent destruction of the anthill, he sets out to save the situation by enlisting the help of a few would-be heroes – an out-of-work troupe of bugs from a low-rent flea circus. Pixar animation, with the voices of Dave Foley, Kevin Spacey and Julia Louis-Dreyfus.

Fun Fact: This is the first Pixar film to have outtakes.

E.T.: The Extra-Terrestrial (1982) ITV 3:30pm-5:50pm (2 hours 20 minutes)
A lonely boy befriends an alien who has been left stranded on Earth. The two develop a psychic connection as the boy helps the extraterrestrial to contact his own people and call for rescue. However, living on Earth starts to have a devastating effect on the visitor’s health, and a government operative is determined to capture him for study. Steven Spielberg’s sci-fi fantasy, starring Henry Thomas, Drew Barrymore, Dee Wallace and Peter Coyote.

E.T Merchandise

The Little Mermaid (1989) Channel 4 4:20pm-6:00pm (1 hour 40 minutes)
Underwater princess Ariel becomes bored with her aquatic existence and spends her time spying on humans, much to the annoyance of her father. Longing to live on land, she strikes a deal with a banished sea witch in order to become human and meet a prince – but there is a price to be paid. Disney’s animated adventure, with the voices of Jodi Benson, Christopher Daniel Barnes and Rene Auberjonois.

Disney Merchandise

Back to the Future (1985) Channel 4 6:00pm-8:00pm (2 hours)
Teenager Marty McFly travels back to the 1950s in a time machine built by his eccentric inventor friend. The return journey proves tricky enough, but he also accidentally alters the sequence of events that led to his parents falling in love – and has to persuade his future dad to win his mother’s heart, or he will never be born. Sci-fi comedy adventure, starring Michael J Fox, Christopher Lloyd, Lea Thompson and Crispin Glover.

Back to the Future Merchandise

Uncle Buck (1989) ITV2 7:00pm-9:00pm
An unreliable but good-natured slob is called upon to look after his trouble-making nephew and nieces while their parents are away – and what starts as a disaster soon changes for the better as the unlikely babysitter gets to grips with the finer points of being a responsible adult. Family comedy, starring John Candy, Macaulay Culkin, Jean Kelly, Gaby Hoffman, Amy Madigan and Laurie Metcalf.

Lethal Weapon 3 (1992) ITV4 9:00pm-11:20pm
Detectives Riggs and Murtaugh team up with a reformed small-time crook and a tough, female internal-affairs investigator to track down a former policeman trafficking impounded weaponry to the bosses of organised crime. Action thriller sequel, starring Mel Gibson, Danny Glover, Joe Pesci and Rene Russo.

Dirty Dancing (1987) Channel 5 10:00pm-12:00am (2 hours)
A dance instructor at a 1960s resort hotel fears his career will be jeopardised when his regular partner is forced to pull out of an important show in which they are due to perform. Luckily, a naive teenager is happy to step in, and is treated to a whirlwind holiday education in life, love and expressing herself. Romantic drama, starring Patrick Swayze, Jennifer Grey and Jerry Orbach.

Dirty Dancing Merchandise

Four Weddings and a Funeral (1994) Channel 4 11:10pm-1:20am (2 hours 10 minutes)
A London man’s misfortunes in love look set to change when he meets an American beauty. However, the prospect of a transatlantic relationship succeeding seems slim, so the pair go their separate ways – only for him to realise he is unable to get her out of his mind. Richard Curtis’s comedy, with Hugh Grant, Andie MacDowell, John Hannah, Charlotte Coleman, Kristin Scott Thomas, Simon Callow and James Fleet.

Whatever you’re up to this Christmas, from all the TruffleShuffle team we hope you have a fantastic time and get to enjoy every moment.

The Weekly Retro Movie Rundown!

Slugs, snails and puppy dogs tails it has to be the weekend!

So hidden away in the darkness at the tail end of Midnight. Inside a damp dingy cave, let us be your coven of haggard, wicked witches. Some tall,  some short, some fat and  some thin with boils and ragged clothes, topped off with pointed slightly askew hats, each one equal in their evilness to the last.

Stand in horror as we mix a potion to find retro movie greatness, before reciting the spell for cinematic fantasticness then finally we’ll bask in the wickedness that is celluloide wonder.

Have a happy retro weekend!

SATURDAY 2nd November

My Neighbour Totoro (1988) Film4  11:00am-1:00pm (2 hours)
Two sisters move to a new home in the countryside when their mother is taken ill. They are thrilled to discover the house is next to an enchanted forest, and befriend the eldest and wisest of the strange magical creatures dwelling there. Animated fantasy from Spirited Away director Hayao Miyazaki, with the voices of Noriko Hidaka and Chika Sakamoto. In Japanese

The Princess Bride (1987) 5*  5:55pm-8:00pm (2 hours 5 minutes)
A cynical youngster becomes entranced by his grandfather’s magical tales, which revolve around a stable-boy’s heroic quest to rescue his lost love from the clutches of an evil prince, with the aid of a vengeance-seeking Spanish swashbuckler and his hulking sidekick. RobReiner’s comic fantasy adventure, with Cary Elwes, Robin Wright, Chris Sarandon, Mandy Patinkin, Peter Falk and Fred Savage

Princess Bride T-Shirt
Men's Black Brute Squad Princess Bride T-Shirt

Jingle All the Way (1996) Sky1  8:00pm-9:45pm (1 hour 45 minutes)
A workaholic father tries to make up for his perpetual absence from home by promising to buy his son a hugely popular action figure for Christmas – little realising every other father in town has the same idea. Comedy, starring Arnold Schwarzenegger, Sinbad, Jake Lloyd, Rita Wilson, Robert Conrad and Phil Hartma

Beverly Hills Cop (1984) Film4  9:00pm-11:00pm (2 hours)
Fast-talking Detroit cop Axel Foley heads for Los Angeles after an old friend is murdered before his eyes. His search for the killers leads him into conflict with a seemingly untouchable drug kingpin, but he also has to contend with the local force, who do not want him taking matters into his own hands. Comedy thriller, starring Eddie Murphy, Judge Reinhold, Ronny Cox, John Ashton and Steven Berkoff

SUNDAY 3rd November

Hocus Pocus (1993) Film4  4:45pm-6:40pm (1 hour 55 minutes)
A teenager in Salem, Massachusetts, breaks into a spooky house on Halloween and accidentally resurrects three witches who have been dead for 300 years. The sorceresses are soon causing chaos while seeking a suitable sacrifice for a ritual to give them eternal youth. However, an old foe – a boy they turned into a cat – is on hand to help stop their mischief. Supernatural Disney comedy, with Bette Midler, Sarah Jessica Parker, Kathy Najimy and Omri Katz.

The Fox and the Hound (1981) Channel 5  5:10pm-6:50pm (1 hour 40 minutes)
An orphaned fox cub is taken in by a kindly widow, and becomes firm friends with a puppy belonging to a hunter. However, as they grow to adulthood, the dog is trained to prey on foxes, and the two animals realise their friendship may not survive as they are expected to be natural enemies. Animated adventure, with the voices of Mickey Rooney and Kurt Russell.

Grease (1978) Channel 4  5:50pm-8:00pm (2 hours 10 minutes)
Rebellious American teenager Danny falls for innocent Australian girl Sandy during the summer holidays, but when he later finds out she i
a new student at his school, he risks losing her love by trying to act cool in front of his friends. Romantic musical set in the 1950s,
starring John Travolta, Olivia Newton-John, Stockard Channing, Jeff Conaway, Didi Conn and Barry Pearl

Ladies Grease Rydell High Cheerleading T-Shirt from TruffleShuffle
Ladies Grease Rydell High Cheerleading T-Shirt from TruffleShuffle

Ladies Rizzo Get My Kicks While I'm Young Grease Scoop Neck T-Shirt from TruffleShuffle
Ladies Rizzo Get My Kicks While I'm Young Grease Scoop Neck T-Shirt from TruffleShuffle

Tremors (1989) ITV4  12:00am-1:55am (1 hour 55 minutes)
A dull American town in the middle of the desert is suddenly attacked by huge man-eating subterranean creatures. Luckily, two dimwitt but brave handymen step into the breach to lead a ragtag bunch of locals and a mismatched pair of survivalists in the battle against the gruesome worm-like monsters. Comedy horror, with Kevin Bacon, Fred Ward, Finn Carter, Michael Gross, Reba McEntire and Bobby Jacoby.

Hubble-bubble! Bonus movie clip time: this week a little hocus pocus….

Whatever you get up to this weekend remember not to let the bed bugs bite and always enjoy yourselves!
xoxo

The Weekly Retro Movie Rundown!

Santa Claus is coming to town! It must be the bumper Christmas edition of the retro movie rundown – Ho ho ho!

So like a primary school nativity with little mites dressed like shepherds, their mothers tea towels wrapped around their heads, as a wee little Mary rocks back and forth a Tiny Tears baby Jesus and a cheeky Joseph sneakily lodges his index finger into his own nose – let us be your wise men three as we bring to you gifts of cinematic greatness, retro celluloid awesomeness and festive movie magic gold.

Have a very festive Retro Christmas! 🙂

SATURDAY 22nd DECEMBER

Weekend at Bernie’s (1989) ITV4 1:45pm-3:45pm (2 hours)
Two aspiring accountants are invited to their playboy boss’s beach house, only to discover he has been murdered – setting the scene for all manner of comic complications as they try to convince everyone he is still alive. Slapstick comedy, starring Andrew McCarthy, Jonathan Silverman, Catherine Mary Stewart, Don Calfa and Terry Kiser.

Back to the Future Part III (1990) ITV1 London 4:20pm-6:30pm (2 hours 10 minutes)
Time-travelling teenager Marty McFly is transported back to the days of the Wild West, where he strives to save his eccentric scientist friend Doc Brown from death at the hands of a villainous gunslinger. Final instalment in the sci-fi comedy trilogy, starring Michael J Fox, Christopher Lloyd, Mary Steenburgen and Thomas F Wilson.

Back To The Future Mug £5.99
Back To The Future Mug £5.99

Beetlejuice (1988) Sky Movies Modern Greats 8:00pm-10:00pm (2 hours)
Recently deceased couple Adam and Barbara Maitland enlist the professional services of a hard-boiled veteran ghost to scare away the obnoxious yuppie family who have moved into their former home. Tim Burton’s supernatural comedy, starring Michael Keaton, Geena Davis, Alec Baldwin, Winona Ryder, Jeffrey Jones and Catherine O’Hara.

Ladies Ghost With The Most Beetlejuice T-Shirt £22.99 (also available for men)
Ladies Ghost With The Most Beetlejuice T-Shirt £22.99 (also available for men)

Rocky IV (1985) ITV4 11:05pm-1:00am (1 hour 55 minutes)
The Italian Stallion steps back into the ring for a Cold War clash against seemingly invincible Russian boxer Ivan Drago – but has to fight the bout in his opponent’s native country. Drama sequel, starring Sylvester Stallone, Dolph Lundgren, Talia Shire, Carl Weathers, Brigitte Nielsen and Burt Young.

Men's Rocky Logo T-Shirt £16.99 (also available for ladies)
Men's Rocky Logo T-Shirt £16.99 (also available for ladies)

SUNDAY 23rd DECEMBER

It’s a Very Merry Muppet Christmas Movie (2002) Channel 5 2:55pm-4:40pm (1 hour 45 minutes)
Kermit and his friends battle to save their beloved theatre from bankruptcy and the schemes of a grasping banker, but the hopeless situation proves too much for the stout-hearted frog. Luckily, a trainee angel intervenes and shows him why his efforts are so important for all concerned. Festive comedy, featuring appearances from Joan Cusack, Whoopi Goldberg, David Arquette, Matthew Lillard and William H Macy.

Ladies Dark Grey Triblend Muppets logo T-Shirt £22.99
Ladies Dark Grey Triblend Muppets logo T-Shirt £22.99

Cool Runnings (1993) BBC1 London 2:55pm-4:30pm (1 hour 35 minutes)
A sprinter fails to qualify for the Jamaican Olympic squad, but refuses to give up his dream. Learning that a former US bobsleigh coach is living nearby, he seizes the chance to shine in an entirely different sport, and cajoles three of his friends to join him in training for the 1988 Winter Olympics in the far less tropical environment of Canada. Fact-based comedy, with John Candy, Leon, Doug E Doug and Malik Yoba.

Twins (1988) ITV1 London 4:05pm-6:05pm (2 hours)
An unlikely pair of brothers, who were born as the result of a one-off genetic experiment and separated at birth, are reunited in adulthood. They set out on a cross-country search for their long-lost mother – fending off vicious loan sharks and a professional assassin along the way. Comedy adventure, starring Arnold Schwarzenegger, Danny DeVito, Kelly Preston and Chloe Webb.

Bad Santa (2003) Channel 5 9:00pm-11:00pm (2 hours)
A grumpy alcoholic safe-cracker takes a job as an in-store Father Christmas with a view to robbing his employers’ premises – but a bullied child, a barmaid with a Santa fetish and an overzealous security guard look set to wreck his plans for an inside job. Black comedy, starring Billy Bob Thornton, Tony Cox, Brett Kelly, Lauren Graham, Bernie Mac and John Ritter.

MONDAY 24th DECEMBER – CHRISTMAS EVE!

The Muppet Christmas Carol (1992) Channel 4 11:00am-12:40pm (1 hour 40 minutes)
An embittered Victorian miser hates the festive season and people in general, but on Christmas Eve, the ghosts of his former business partners the Marley brothers visit him in the night. They warn him three spirits are coming to make him change his ways by showing him visions of the past, the present and what the future may hold. Comedy, with Michael Caine and Steven Mackintosh alongside the puppet characters.

Men's Muppets Animal Faces Boxer Shorts £8.99
Men's Muppets Animal Faces Boxer Shorts £8.99

The Santa Clause (1994) BBC1 London 12:25pm-2:00pm (1 hour 35 minutes)
A grumpy divorced father faces a dilemma one Christmas Eve after accidentally startling Santa and causing him to fall to his death. The guilty man’s only option is to put on the red suit, jump into the sleigh and finish the round himself, much to his son’s delight. Fantasy comedy, starring Tim Allen, Judge Reinhold, Wendy Crewson, Eric Lloyd and David Krumholtz.

Home Alone 2: Lost in New York (1992) Channel 4 2:50pm-5:05pm (2 hours 15 minutes)
Hapless youngster Kevin somehow manages to catch the wrong plane and finds himself heading for New York, while his family jets off to Florida. Having got his hands on his father’s credit card, he is enjoying the good life staying in a luxury hotel – until he bumps into two familiar burglars with an axe to grind. Comedy sequel, starring Macaulay Culkin, Joe Pesci, Daniel Stern, Brenda Fricker and Tim Curry.

Jingle All the Way (1996) Sky Movies Family 8:00pm-9:35pm (1 hour 35 minutes)
A workaholic father tries to make up for his perpetual absence from home by promising to buy his son a hugely popular action figure for Christmas – little realising every other father in town has the same idea. Comedy, starring Arnold Schwarzenegger, Sinbad, Jake Lloyd, Rita Wilson, Robert Conrad and Phil Hartman.

TUESDAY 25th DECEMBER – CHRISTMAS DAY!

Toy Story (1995) ITV1 London 1:25pm-3:00pm (1 hour 35 minutes)
A jealous string-pulled cowboy doll’s status as his owner’s favourite plaything is threatened by the arrival of a charismatic hi-tech astronaut figure, who refuses to believe he is simply a toy. However, the rivals are forced to work together when they are left stranded in the outside world. Pixar animated adventure, featuring the voices of Tom Hanks, Tim Allen, Don Rickles and Jim Varney.

Scrooged (1988) Channel 4 2:25pm-4:20pm (1 hour 55 minutes)
A heartless TV executive is cruel to his employees and just sees the festive season as an opportunity to make money. However, on Christmas Eve, three ghosts arrive in the night and challenge him to change his cynical ways by showing him his past, present and future. Comedy based on Charles Dickens’ A Christmas Carol, starring Bill Murray, Karen Allen, John Forsythe, David Johansen and Carol Kane.

Jurassic Park (1993) ITV2 6:35pm-9:00pm (2 hours 25 minutes)
Scientists are given a sneak preview of a safari park inhabited by genetically engineered dinosaurs created by an eccentric tycoon. However, it all goes wrong when a greedy employee sabotages the security systems, allowing the prehistoric beasts to roam free and hunt the visitors. Steven Spielberg’s action adventure, starring Sam Neill, Laura Dern, Jeff Goldblum, Richard Attenborough and Samuel L Jackson.

Trading Places (1983) Film4 9:00pm-11:20pm (2 hours 20 minutes)
Two billionaire brothers engineer the downfall of a high-flying stockbroker, while giving a homeless conman all the advantages of wealth, as part of a bet to see whether heredity or upbringing determines character. Comedy, starring Dan Aykroyd, Eddie Murphy, Jamie Lee Curtis, Ralph Bellamy, Don Ameche and Denholm Elliott.

It’s time once again to open the final window on the retro rundown advent calendar! Guaranteed to get you in the Christmas spirit and fill your soul with joy (spoiler alert – it’s the final scene from Scrooged so if you haven’t seen it sorry!) Watch it anyway, it’ll make your day.

Whatever you get up to over Christmas please enjoy yourselves, eat lots, pass out in front of the telly and watch some great retro films.

Much love and Merry Christmas.